# SDR 95ZZZX5884

- Difficulty date: September 27, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3646K
- Make and model: Piper PA-60-601P
- Aircraft serial: 61P085781634
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Tailpipe
- Part number: 33681
- Condition: Cracked
- Location: Lt Turbo
- Part time: 678 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, TAILPIPE REMOVED.  LARGE CRACK AT ONE OF THE UPPER WELDS NEAR TURBOCHARGER MATING FLANGE WAS NOTED.  CRACK WAS OPEN .1250 INCH WIDE AND EXTENDED THREE-FOURTHS OF THE WAY AROUND PIPE.  THIS PIPE IS PART OF STC SA2717S0 WHICH ELIMINATES REPETITIVE 50-HOUR DYE PEN. CHECKS OF STANDARD PIPER TAILPIPES PER AD 40-01-02.  STC RECOMMENDS SHAKING TAILPIPES BY HAND ON EACH PRE-FLIGHT.  THIS IS THE FIRST FAILURE OF THE MALLEN AEROSPACE TAILPIPES THIS AGENCY HAS SEEN SINCE STARTING TO INSTALL THEM IN MID-1990.
